Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


diarrhea after keflex while on meds
May 12, 2010

I'm experiencing diarrhea after taking keflex for cellulitis from a pneumovax injection. I'm currently taking Norvir, presista, isentris (1x a day dosing)for hiv. I'm nautious but haven't thrown up after I eat, Ihavent lost weight, but do experience a lot of abdominal pain throught the day which is relieved after bowel movements. Could I have c-diff?

Response from Dr. Henry

C difficile colitis can develop after taking numerous antibiotics including Keflex which can disturb the normal gut bacteria population. Checking for c diff in stool often recommended if diarrhea develops after use of an oral broad spectrum antibiotic. Maintaining good hydration and re-population of the gut with more normal bacteria (such as by consuming active culture yogurt) can help in some situations when c difficile not the cause of the loose stools of for symptom management. KH



Previous
Is it okay if i take the Atripla as perscribed and take my septrim only half a month?
Next
Gene Therapy treatment for HIV !!!!!!!!!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement